MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC T25 STARDRIVE SHAFT F/MATRIX CANNULATED/STANDARD; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC T25 STARDRIVE SHAFT F/MATRIX CANNULATED/STANDARD; SCREWDRIVERS
Catalog Number 03.632.003
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.A device history record review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(4) reports an event as follows: it was reported that on (b)(6) 2018, a patient underwent a posterior lumbar spinal fusion using the matrix minimally invasive surgery (mis) system.During the procedure, one (1) t25 stardrive shaft standard and one (1) retaining sleeve standard were stripped.Nothing fell into the patient.Other instruments from the matrix mis system were used to complete the procedure.Procedure outcome is unknown.There was no patient consequence.This report is for a t25 stardrive shaft for matrix.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a device history record (dhr) review was conducted: part # 03.632.003, synthes lot # 6698504, supplier lot # na, release to warehouse date: 21 dec 2011, manufactured by synthes monument.The material was reviewed and the hardness value was confirmed to meet the specification with no (relevant) non-conformance noted.No non-conformance reports (ncr's) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.H3, h6: a product investigation was conducted.Visual inspection: visual inspection of the returned device performed at customer quality (cq) confirmed the condition of a twisted tip, which agrees with the reported complaint condition.The distal t25 stardrive cannulated tip is twisted in the direction of resistance encountered during attempted screw or locking cap insertion.The received condition does agree with the complaint description.Dhr review: the returned device was manufactured in december 2011 and is over 7 years old.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Document/specification review: cannulated t25 screwdriver shaft design drawing were reviewed during this investigation.The 03.632.003 cannulated t25 screwdriver is a reusable instrument in the matrix degenerative and deformity and matrix mis systems for insertion of monoaxial and polyaxial pedicle screws as well as the locking caps.It should be noted that 03.632.002 and 03.632.072 are the only drivers intended to be used for final tightening of the locking caps (not the complaint device 03.632.003).No product design issues or discrepancies were observed during this investigation.Dimensional inspection: the inside diameter at the twisted distal tip measured at cq and is within specification of per relevant drawing.The outside diameter just proximal to the twisted distal tip measured at cq nd is within specification of per relevant drawing.This complaint is confirmed.Conclusion: a definitive root cause for distal cannulated tip twisting on the returned 7 year old instrument could not be determined based on the provided information.Final tightening the caps without a calibrated synthes 10nm torque handle could cause the complaint condition.A caution note is included in the technique guide stating that if the torque limiting attachment is not used, breakage of the driver may occur and could potentially harm the patient.The technique used with the driver is unknown however and so the exact root cause cannot be determined.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
T25 STARDRIVE SHAFT F/MATRIX CANNULATED/STANDARD
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8222157
Report Number2939274-2019-55718
Device Sequence Number276623
Product Code HXX
UDI-Device Identifier10705034718682
UDI-Public(01)10705034718682
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.003
Device Lot Number6698504
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2019
Initial Date Received by Manufacturer 12/11/2018
Supplement Date Received by Manufacturer01/21/2019
Initial Report FDA Received Date01/07/2019
Supplement Report FDA Received Date02/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1